Alert archive / Tennessee / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 182, NWS Nashville, TN

July 20, 20236 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 20, 2023, 1:11 PM CDT for 6 counties in Tennessee. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2023, 1:11 PM CDT (18:11 UTC)
Expired
Jul 20, 2023, 2:00 PM CDT
In force
49 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Damage threat
Destructive
Hail
0.88 in
Wind
80.0 mph

Counties Davidson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 1:12 PM CDTTSTM WND DMG2 Ne Green Hill, TNPhoto received via Twitter of a large tree down at a home off of Vanderbilt Rd. Time is radar estimated.
Jul 20, 1:12 PM CDTTSTM WND DMG2 S Mount Juliet, TNNWS employee estimated 70-80 mph winds in Mount Juliet.
Jul 20, 1:15 PM CDTTSTM WND GST 562 E Gallatin, TNAWOS station KXNX Gallatin Airport.
Jul 20, 1:20 PM CDTTSTM WND DMGLakewood, TNPhoto received via Facebook of large tree that went through roof of home off of Lakeshore Drive in Old Hickory. Time is radar estimated.
Jul 20, 1:30 PM CDTTSTM WND DMG6 Ese Walterhill, TNTrees down and dugout damaged in Lascassas.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 12:04 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1793 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted.

556 
WUUS54 KOHX 201811
SVROHX
TNC037-149-159-165-169-189-201900-
/O.NEW.KOHX.SV.W.0182.230720T1811Z-230720T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
111 PM CDT Thu Jul 20 2023

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Smith County in Middle Tennessee...
  East central Davidson County in Middle Tennessee...
  Northeastern Rutherford County in Middle Tennessee...
  Southeastern Sumner County in Middle Tennessee...
  Wilson County in Middle Tennessee...
  Southwestern Trousdale County in Middle Tennessee...

* Until 200 PM CDT.

* At 110 PM CDT, a severe thunderstorm was located near Mount Juliet,
  or 7 miles west of Lebanon, moving southeast at 45 mph.

  THIS IS A DESTRUCTIVE STORM FOR THE MOUNT JULIET AND LEBANON AREAS.

  HAZARD...80 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Gallatin, Lebanon, Carthage, Hendersonville, La Vergne, Mount
  Juliet, Lakewood, Watertown, Gordonsville, Hermitage, Rural Hill,
  Belinda City, Old Hickory, Walterhill, Hickman, South Carthage,
  Alexandria, Bledsoe Creek State Park, Dickerson Chapel Recreation
  Area and Cedars Of Lebanon State Park.

This includes the following highways...
 Interstate 40 between mile markers 217 and 265.
 Interstate 840 between mile markers 62 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3628 8583 3625 8582 3625 8579 3622 8578
      3621 8581 3621 8580 3617 8580 3609 8587
      3612 8591 3610 8591 3611 8596 3608 8601
      3609 8606 3596 8602 3597 8609 3596 8615
      3591 8614 3585 8618 3618 8674 3645 8643
TIME...MOT...LOC 1810Z 297DEG 37KT 3625 8646 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

Clements
3 follow-up statements
426 
WWUS54 KOHX 201827
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
127 PM CDT Thu Jul 20 2023

TNC037-165-201835-
/O.CAN.KOHX.SV.W.0182.000000T0000Z-230720T1900Z/
Davidson TN-Sumner TN-
127 PM CDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIDSON AND
SOUTHEASTERN SUMNER COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.

LAT...LON 3628 8584 3622 8578 3609 8587 3612 8591
      3609 8606 3596 8602 3596 8615 3585 8618
      3607 8655 3607 8653 3614 8653 3625 8659
      3632 8655 3628 8652 3634 8644 3631 8639
      3636 8637 3631 8636 3631 8630 3641 8627
TIME...MOT...LOC 1825Z 297DEG 37KT 3618 8628 

$$

TNC149-159-169-189-201900-
/O.CON.KOHX.SV.W.0182.000000T0000Z-230720T1900Z/
Smith TN-Rutherford TN-Wilson TN-Trousdale TN-
127 PM CDT Thu Jul 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SMITH...NORTHEASTERN RUTHERFORD...WILSON AND SOUTHWESTERN
TROUSDALE COUNTIES...

At 125 PM CDT, a severe thunderstorm was located near Lebanon, moving
southeast at 45 mph.

THIS IS A DESTRUCTIVE STORM FOR THE LEBANON AND WATERTOWN AREAS.

HAZARD...80 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Lebanon, Carthage, Hartsville, Hendersonville, La Vergne, Mount
Juliet, Watertown, Gordonsville, Rural Hill, Belinda City,
Walterhill, Hickman, South Carthage, Auburntown, Green Hill,
Lascassas, Tuckers Crossroads, Dickerson Chapel Recreation Area,
Cedars Of Lebanon State Park and Milton.

This includes the following highways...
 Interstate 40 between mile markers 224 and 265.
 Interstate 840 between mile markers 63 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3628 8584 3622 8578 3609 8587 3612 8591
      3609 8606 3596 8602 3596 8615 3585 8618
      3607 8655 3607 8653 3614 8653 3625 8659
      3632 8655 3628 8652 3634 8644 3631 8639
      3636 8637 3631 8636 3631 8630 3641 8627
TIME...MOT...LOC 1825Z 297DEG 37KT 3618 8628 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

Clements
419 
WWUS54 KOHX 201842
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
142 PM CDT Thu Jul 20 2023

TNC169-201851-
/O.CAN.KOHX.SV.W.0182.000000T0000Z-230720T1900Z/
Trousdale TN-
142 PM CDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TROUSDALE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.

LAT...LON 3628 8584 3622 8578 3609 8587 3612 8591
      3609 8606 3596 8602 3596 8615 3585 8618
      3602 8646 3610 8636 3615 8630 3634 8605
TIME...MOT...LOC 1841Z 297DEG 37KT 3610 8609 

$$

TNC149-159-189-201900-
/O.CON.KOHX.SV.W.0182.000000T0000Z-230720T1900Z/
Smith TN-Rutherford TN-Wilson TN-
142 PM CDT Thu Jul 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SMITH...NORTHEASTERN RUTHERFORD AND SOUTHEASTERN WILSON
COUNTIES...

At 141 PM CDT, a severe thunderstorm was located over Watertown, or
13 miles southwest of Carthage, moving southeast at 50 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Carthage, Watertown, Gordonsville, Walterhill, Hickman, South
Carthage, Auburntown, Cedars Of Lebanon State Park, Lascassas,
Tuckers Crossroads and Milton.

This includes the following highways...
 Interstate 40 between mile markers 242 and 265.
 Interstate 840 between mile markers 63 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3628 8584 3622 8578 3609 8587 3612 8591
      3609 8606 3596 8602 3596 8615 3585 8618
      3602 8646 3610 8636 3615 8630 3634 8605
TIME...MOT...LOC 1841Z 297DEG 37KT 3610 8609 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Clements
503 
WWUS54 KOHX 201851
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
151 PM CDT Thu Jul 20 2023

TNC149-159-189-201901-
/O.EXP.KOHX.SV.W.0182.000000T0000Z-230720T1900Z/
Smith TN-Rutherford TN-Wilson TN-
151 PM CDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR SMITH...NORTHEASTERN
RUTHERFORD AND SOUTHEASTERN WILSON COUNTIES WILL EXPIRE AT 200 PM
CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.

LAT...LON 3628 8584 3622 8578 3609 8587 3612 8591
      3609 8606 3596 8602 3596 8615 3585 8618
      3602 8646 3610 8636 3615 8630 3634 8605
TIME...MOT...LOC 1851Z 297DEG 37KT 3606 8599 

$$

Clements

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 12:53 PM CDT, 18 minutes earlier.

Area forecast discussion, Jul 20, 12:53 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1253 PM CDT Thu Jul 20 2023

...New AVIATION...

.SHORT TERM...
(Today through Friday)
Issued at 300 AM CDT Thu Jul 20 2023

Expecting shower and thunderstorm chances to pick up as remainder
of morning hours progress, as an MCS potentially develops within
a continuance of northwesterly flow aloft with surface boundaries
of note across northern and southwest portions of mid state region
also aiding in convective development. Not an absolute by any means,
but consensus of latest CAMs, North American, and global models,
supported also by latest hourly SPC EMC RAP PW & 850 mb moisture
transport vector analysis showing best chances of precipitation this
morning across northern and eastern portions of our area to more of
a shift to southwest to southern portions as late morning into early
afternoon hours progress. With some locations within current flood
watch area having received between three up to six inches of
rainfall from yesterday's rounds of convection, certainly soils will
be saturated, and certainly will continue with previous flood watch
issuance for these and surrounding locations across north and
central portions of mid state region through noon today.
Latest WPC QPF depicting heaviest precipitation amounts, which
will generally occur during morning hours today, for locations
around and east of I-24 Corridor. Wording of current flood watch
continues to be quite reasonable, mentioning that one to two inches
of rainfall will be common, with some locations experiencing more
than three inches of rainfall. Again, there is a chance of a few
strong to severe thunderstorms developing as these rounds of
convection role through our area today, especially if local boundary
interactions help aid convective development and susbstantial CAPE
values can be reached, as good low to mid level lapse rates are
expected with this stronger convection, and SRH values are expected
to be high enough, that tornado formation, although remaining quite
low, can not totally be ruled out. Outside of watch area, certainly
an inch or so of rainfall can be expected. With a more southwesterly
to southern track of showers and thunderstorms across our area
expected at least through late morning into early afternoon hours
today, despite some indication that heat index values, especially
for locations south of I-40 Corridor and west of I-65 Corridor,
particularly locations approaching southern TN River Valley Region,
could potentially range 100 to around 105 degrees, have some
significant doubts that these values will actually be reached.
Thus, as of this time, not planning on issuing an heat advisory
products for these locations this afternoon. Will continue to
mention possibility of scattered showers and thunderstorms this
afternoon after rounds of morning convection dissipate. A
significant temperature gradient when it comes to high temperatures
across our area is expected today with highs ranging lower 80s Upper
Cumberland Region to potentially mid 90s far southwest.

Look for best chances of showers and thunderstorms across
southwestern portions of mid state after midnight tonight per a
shortwave passage. Of particular note, a surface summertime cold
front is expected to move into northwestern portions of our area
toward sunrise on Friday. As this surface front sinks slowly
southward as Friday progresses, best chances of showers and
thunderstorms are expected across locations generally south of I-40
Corridor as a series of shortwave passages continue to be expected
in a northwesterly flow aloft pattern that will finally become more
zonal in nature as weekend approaches. Potential for stronger
convection on Friday not as great as today. As for temperatures
tonight into Friday, look for lows tonight to be seasonable ranging
upper 60s Cumberland Plateau Region to lower 70s west. Highs on
Friday will be a few degrees below seasonal normal values spanning
the 80s.

&&

.LONG TERM...
(Friday Night through next Wednesday)
Issued at 300 AM CDT Thu Jul 20 2023

There will be some lingering showers and thunderstorms Friday
night into Saturday with best potential across southern portions of
our area as surface front finally pushes into deep south by sunrise
on Saturday morning and northwesterly upper level flow once again
becomes established but expected to be dry in nature. From Saturday
night through next Wednesday, dry conditions look to prevail except
for potentially three different time periods. The first time period
will be on Sunday afternoon when a subtle shortwave disturbance is
expected to move across northwestern portions of area within broad
upper level troughing aloft. The second time period will be on
Monday afternoon when another subtle shortwave passage occurs within
shifting eastward broad upper level troughing influences. The third
time period will be on Wednesday afternoon as some low level
moisture is expected to work under under upper level ridging
influences across most of mid state region. These three time periods
will share in common the possibility of bringing isolated showers
and thunderstorms to mid state region.

As for temperatures, per above mentioned frontal passage, expect
quite pleasant temperatures across our area for upcoming weekend
with highs spanning the 80s and lows spanning the 60s. Look for a
slow warmup to temperatures at or even slightly above seasonal
normal values by mid portion of next work week as surface high
pressure influences shift eastward, bringing summertime humid
conditions back to our area once again.

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Thu Jul 20 2023

A cluster of severe thunderstorms is bearing down on the Nashville
Metro Area, so the first order of business with the 18Z TAF's is
to move these storms across Middle Tennessee. These storms do
contain severe wind gusts, although the storm core(s) will likely
stay north of BNA. We do expect a cessation of the active weather
behind this line. Look for dense fog to develop overnight, along
with low stratus in a few spots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  88  66  85 /  30  60  30  10
Clarksville    73  86  65  84 /  30  30  20  10
Crossville     67  81  63  78 /  30  70  30  20
Columbia       71  88  66  84 /  40  70  40  20
Cookeville     69  83  64  81 /  40  50  30  20
Jamestown      68  81  63  78 /  40  30  20  10
Lawrenceburg   71  87  66  84 /  40  70  40  30
Murfreesboro   71  87  65  85 /  30  70  30  20
Waverly        72  86  66  84 /  40  60  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 PM CDT this evening for Cannon-Cheatham-Clay-
Cumberland-Davidson-De Kalb-Dickson-Fentress-Houston-Humphreys-
Jackson-Macon-Montgomery-Overton-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-White-
Williamson-Wilson.

&&

SHORT TERM...JB Wright
LONG TERM....JB Wright
AVIATION.....Rose

In the hours before

Local storm report, Jul 20, 10:31 AM CDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1031 AM CDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 AM     Flash Flood      3 S Jamestown           36.40N 84.93W
07/20/2023                   Fentress           TN   Emergency Mngr

            Glenobey Road near Jamestown washed out and
            closed. Davis Road also flooded and closed.

&&

Shamburger
Local storm report, Jul 20, 10:49 AM CDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1049 AM CDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     Flash Flood      8 W Jamestown           36.42N 85.09W
07/20/2023                   Fentress           TN   Emergency Mngr

            Video showed Hwy 52 at Riverton Rd washed
            out and impassable.

&&

Shamburger
Local storm report, Jul 20, 11:03 AM CDT, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1103 AM CDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     Flash Flood      2 N Crossville          35.99N 85.04W
07/20/2023                   Cumberland         TN   Emergency Mngr

            Vehicles stalled in flood waters on Old
            Jamestown Hwy at Industrial Dr. Waters have
            since receded.

&&

Shamburger
Special weather statement, Jul 20, 11:35 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
1135 AM CDT Thu Jul 20 2023

TNZ007-008-027-028-201700-
Robertson TN-Davidson TN-Wilson TN-Sumner TN-
1135 AM CDT Thu Jul 20 2023

...A strong thunderstorm will impact portions of northeastern
Davidson, Sumner, northwestern Wilson and eastern Robertson Counties
through NOON CDT...

At 1135 AM CDT, Doppler radar was tracking a strong thunderstorm over
White House, or 12 miles northwest of Gallatin, moving southeast at
30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gallatin, Springfield, Hendersonville, Mount Juliet, Goodlettsville,
White House, Millersville, Greenbrier, Lakewood, Ridgetop, Cross
Plains, Portland, Old Hickory, Orlinda, Green Hill, Bethpage, Bledsoe
Creek State Park and Cottontown.

This includes Interstate 65 between mile markers 96 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3649 8626 3630 8638 3620 8662 3650 8690
      3665 8670 3665 8667
TIME...MOT...LOC 1635Z 306DEG 28KT 3647 8665

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Clements
Local storm report, Jul 20, 12:51 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1251 PM CDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     Tstm Wnd Dmg     2 W Ridgetop            36.39N 86.80W
07/20/2023                   Robertson          TN   Trained Spotter

            Trees and power lines coming down all over
            the place.

&&
Local storm report, Jul 20, 12:58 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1258 PM CDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     Tstm Wnd Dmg     Ridgetop                36.40N 86.78W
07/20/2023                   Robertson          TN   Emergency Mngr

            numerous trees and power lines down in the
            Greenbrier and Ridgetop areas.

&&

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:44 AM CDTSpecial Weather StatementOHXJackson, Smith31 min
Jul 20, 5:57 AM CDTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Macon, Overton, Pickett and 1 more3 hr
Jul 20, 7:10 AM CDTAreal Flood AdvisoryOHXFentress, Jackson, Overton, Putnam3 hr
Jul 20, 7:58 AM CDTAreal Flood AdvisoryOHXCumberland, Fentress, Putnam3 hr
Jul 20, 8:18 AM CDTFlash Flood WarningOHXClay, Fentress, Jackson, Overton, Pickett4 hr
Jul 20, 9:25 AM CDTFlash Flood WarningOHXFentress3 hr
Jul 20, 10:47 AM CDTFlash Flood WarningOHXCumberland, Fentress, Overton, Putnam, White5 hr
Jul 20, 11:35 AM CDTSpecial Weather StatementOHXSumner25 min
Jul 20, 11:50 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Montgomery, Stewart40 min
Jul 20, 12:04 PM CDTFlash Flood Warning Considerable damage threatOHXFentress, Overton, Pickett6 hr
Jul 20, 12:11 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson34 min
Jul 20, 12:36 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCheatham, Davidson, Robertson, Sumner, Wilson39 min
Jul 20, 12:41 PM CDTSevere Thunderstorm Warning Destructive damage threatOHXDavidson, Robertson, Sumner, Wilson34 min
Jul 20, 12:51 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Montgomery, Robertson39 min
Jul 20, 1:06 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Montgomery, Robertson, Sumner54 min
Jul 20, 1:29 PM CDTSpecial Weather StatementOHXBedford, Coffee46 min
Jul 20, 1:35 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCannon, Coffee, DeKalb, Putnam, Rutherford, Smith and 3 more40 min
Jul 20, 1:44 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy31 min
Jul 20, 2:07 PM CDTSpecial Weather StatementOHXBedford, Williamson38 min
Jul 20, 2:11 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCoffee, Grundy, Van Buren, Warren, White34 min
Jul 20, 2:15 PM CDTFlash Flood WarningOHXDeKalb, Putnam, Van Buren, White3 hr
Jul 20, 2:17 PM CDTFlash Flood WarningOHXDeKalb, Smith, Trousdale, Wilson3 hr
Jul 20, 2:20 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Williamson3 hr
Jul 20, 2:23 PM CDTAreal Flood AdvisoryOHXMaury, Williamson3 hr
Jul 20, 2:30 PM CDTFlash Flood WarningOHXCannon, DeKalb, Van Buren, Warren3 hr
Jul 20, 2:30 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy45 min
Jul 20, 2:32 PM CDTFlash Flood WarningOHXBedford, Cannon, Coffee, Grundy, Warren3 hr
Jul 20, 2:34 PM CDTAreal Flood AdvisoryOHXBedford, Coffee, Marshall, Maury, Rutherford, Williamson3 hr
Jul 20, 2:41 PM CDTSpecial Weather StatementOHXGiles34 min
Jul 20, 2:49 PM CDTSpecial Weather StatementOHXMarshall41 min
Jul 20, 2:52 PM CDTSevere Thunderstorm WarningOHXGiles23 min
Jul 20, 2:55 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury35 min
Jul 20, 3:16 PM CDTFlash Flood WarningOHXFentress, Pickett3 hr
Jul 20, 3:45 PM CDTAreal Flood AdvisoryOHXBedford, Giles, Marshall, Maury3 hr
Jul 20, 3:56 PM CDTAreal Flood AdvisoryOHXPutnam109 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.